# SDR CA071205003

- Difficulty date: December 5, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Amtr ELITE532
- Aircraft time: 57 hours
- Engine: Lyc O360A2F
- Propeller: Snsnch 76EM8S5
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Stop Pin
- Part number: 62226
- Condition: Missing
- Location: Air Metering
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AN INTERMITTENT, MINOR ROUGHNESS IN THE ENGINE WAS OBSERVED TO TAKE PLACE JUST BEFORE LANDING. NOTHING OUT OF THE ORDINARY WAS OBSERVED DURING LANDING, TAXI AND SHUTDOWN (I.E. NO ABNORMAL CHT, EGT OR RPM). INSP OF ENGINE REVEALED NOTHING, EXTERNALLY.   CARB WAS REMOVED FROM ENGINE AND SENT IN TO INSTALL AN OPTIONAL ENRICHMENT KIT TO CONVERT THE P/N 10-3878 CARB TO A P/N 10-3878M FOR IMPROVED PERFORMANCE AND BETTER COLD WEATHER OPS. WHEN DISASSEMBLED, IT WAS DISCOVERED THAT THE CARB AIR METERING STOP PIN HAD VIBRATED LOOSE AND HAD FALLEN OUT. ALLOWING SPRING LOADED AIRBLEED NEEDLE TO POP OUT AND FALL INSIDE CARB, JAMMING THE THROTTLE. PILOT DID NOT DETECT ANY JAMMING OF THROTTLE OR MALFUNCTION OF MECHANICAL CARB ENRICHMENT SYS WHILE FLYING, WHICH IMPLIES PROGRESSIVE FAILURE SEQUENCE COMPLETED SHORTLY AFTER LANDING OR JUST BEFORE SHUTDOWN.   AD 89-04-02 PARTIALLY ADDRESSES THIS PROBLEM, THE SN FOR THE FAILED CARB IS OUTSIDE OF THE SN RANGE SPECIFIED IN THE AD.
